Thunderstorm Wind, Robeson
- When
- May 23, 4:49 PM EST
- Where
- Robeson County, Fairmont
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.500, -79.117
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 23, 1:30 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SUN MAY 23 2004 .DISCUSSION... WITH STRONG CONVECTION HEADING OUR WAY FROM THE SOUTHWEST WILL KEEP THIS SHORT. EXPECT SCATTERED CONVECTION INLAND SHORTLY WITH THE MORE ISOLATED ACTIVITY ALONG THE COASTAL COUNTIES MAINLY ASSOCIATED WITH THE SEA BREEZE BOUNDARY. MAINLY CLEAR BEHIND THE SEA BREEZE FRONT ALONG THE BEACHES. ACTIVITY SHOULD LAST INTO THE EVENING HOURS. LITTLE CHANGE TO THE ONGOING FORECAST BEYOND TONIGHT. FOR THE EXTENDED FOLLOWED CLOSELY THE REASONING AND FRONTAL PLACEMENTS OF HPC WHICH BRINGS A COLD FROPA THROUGH THURSDAY AND WASHES IT OUT THEREAFTER. DRY FRIDAY WITH A DIURNAL CONVECTION PATTERN SETTING BACK UP AGAIN SATURDAY. && .MARINE... HIGH PRES REMAINS OFF THE SE COAST WITH SW WINDS AROUND 15 KT THRU TUE. WEAK COLD FRONT APPROACHES FROM THE NW LATE TUE INTO WED TIGHTENING THE GRADIENT. TIGHTER GRADIENT RESULTS IN 15 TO 20 KT WINDS LATE TUE INTO WED WITH SOLID 20 KT WINDS WED AFTN AND EVENING. ENHANCED SW FLOW THU WITH BOTH ETA AND GFS DEPICT FRONT CROSSING THE WATERS THU NIGHT FOLLOWED BY OFFSHORE FLOW. GUIDANCE COUNTING ON A WEAKER BERMUDA HIGH SHIFTED FARTHER SE. IF HIGH PERSISTS AS IT HAS FOR THE PAST FEW WEEKS FRONT WOULD MORE THAN LIKELY END UP STALLING N OF THE WATERS. HOWEVER THERE WILL BE AN UPPER TROF CROSSING THE E COAST WHICH SHOULD HELP TO SUPPRESS THE SFC HIGH. GOING WITH A SLIGHTLY SLOWER FROPA THAN ETA BUT FASTER THAN GFS. WW3 OUTPUT RUNNING SLIGHTLY HIGHER THAN ACTUAL SEAS AT 41013 BUT THIS IS LIKELY DUE TO GFS WINDS BEING A LITTLE STRONG. KNOCKING BETWEEN A HALF AND ONE FOOT OFF WW3 OUTPUT HELPS TO COMPENSATE FOR STRONG GFS WINDS AND YIELDS REASONABLE HEIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 72 89 72 90 / 20 20 20 20 LUMBERTON 70 92 70 93 / 30 20 20 20 FLORENCE 70 92 70 93 / 30 20 20 20 MYRTLE BEACH 72 85 72 86 / 20 20 20 20 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: KREITNER MARINE: TRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 620 AM EDT SUN MAY 23 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-241030- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 620 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Wilmington radar (KLTX), 85 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402411.